It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-29-2010, 06:00 PM   #1
lxx lxx is offline
Junior Member
(female)
 
Join Date: Sep 2009
Location: texas
Posts: 46
lxx HB User
cheapest antipsychotics and side effect

I was wondering what is the cheapest antipsychotic and how are the side effects. I currently take geodon 20 mg twice a day and it's $511 per month. Way too expensive. I was thinking about switching to risperidone- maybe .5 mg per day. I hoping my pdocs will prescribe this. How are all of your costs and side effects of meds? Also what dosage are you on? Do you have depression from med? How is your quality of life?

 
Sponsors Lightbulb
   
Old 11-30-2010, 11:51 AM   #2
Member
(male)
 
Join Date: Jan 2009
Posts: 79
hathada HB User
Re: cheapest antipsychotics and side effect

Quote:
Originally Posted by lxx View Post
I was wondering what is the cheapest antipsychotic and how are the side effects. I currently take geodon 20 mg twice a day and it's $511 per month. Way too expensive. I was thinking about switching to risperidone- maybe .5 mg per day. I hoping my pdocs will prescribe this. How are all of your costs and side effects of meds? Also what dosage are you on? Do you have depression from med? How is your quality of life?
Well, risperidone is, as far as I know, the first drug that people with early symptoms of psychosis are put on. I believe doctors start with risperidone because it has the least side effects. This is compared to olanzapine which has weight gain as a huge side effect, and clozaril or clozapine -which can cause granular sytosis (which means a dangerous drop in a person's white blood cell count. The condition can be fatal. People have died from this drug).

So, anyway. Risperidone is actually, as far as I know, one of the weaker antipsychotics. This is another reason it is one of the first drugs tried with people showing signs of psychosis. They want to see if the weakest drug can address the symptoms of the illness.

I was on it. I can tell you that it basically didn't help me. But, then again, I was pretty screwed-up by the time I was started on it. In any case, at 2 milligrams you might notice a lot of dry mouth. At 4 mg's, my arms became extremely rigid. As did my jaw. I was in hospital at the time and it was very distressing. They offered me a "side-effect medication". So i asked, "does that medication have any side effects?" And they said, "all of these medications have side effects." So, I said, "no way. Get lost."

Then the dosage was reduced, I continued to suffer, and I was eventually put on olanzapine. Three months later, I weighed 220 pounds, and I was 150 when I went in to the hospital.

If I could give any advise, it would be to try clonazepam. It's not as addictive as ativan, but it works basically the same, only longer lasting and not as intense. Actually, it does create a dependency, but it still remains effective as long as you take it (unlike ativan, which may not remain effective over time, etc. etc.). Clonazepam is an "anti-anxiety" drug. I'm sure you're familiar with the term. But, really, it's basically just a very good sedative.

On the other hand, all anti-psychotics are basically just tranquilizers. So compare the word "sedative" to "tranquilizer" and you'll see that it's obviously better to just be a little sedated, rather than tranquilized. There's nothing "tranquil" about being tranquilized. Like I said, when these drugs were first developed, with examples like haldol, and halperidol, the doctors and nurses noticed that the more violent patients in the lock-down B3's and B4 West's, were much more "subdued". And thus began the era of the "tranquilizer".

In my experience you just basically can't move when you're nicely "tranquilized". You can think just fine.But as soon as you try to move your mouth, to speak a thought, the brain don't work. All that having been said, I also take Seriquel, and I think it's a pretty good drug. Luckily, in these times the "traquilizers" don't often produce the kind of tardive dyskenesia, that haldol and the early anti-psychotics did.

Still, drugs are ridiculous. Imagine this little simplified scenario. They have this drug,called "haldol", which causes horrible, uncontrollable twitching with extended use.

But they use it on patients in the early 1940's, or 30's, or whatever, and find the more difficult, or worse-off patients are "subdued".

In reality, they're just dumb-founded. Their thinking remains basically the same, but they're bodily movement is totally impared by the effects of the drugs.

However, the doctor's can't see inside the patient's heads. They only see that they're not eating their own excrement or collecting their own finger nail clippings. So, respectfully, this is considered an improvement in people with serious conditions like feces eaters, and skin collectors.

So, some bright scientist says, "Why don't we give this to everybody!!!"

And they do. And it's a bad idea, but everyone's getting rich along the way. So, who cares? Blah, blah, conspiracy theory, blah. Whatever...right? Who cares? Basically, just ignorance. Total ignorance.

Then some researcher asks, "how does this wonderful drug, "work" so well to "treat" the symptoms of schizophrenia?"

And they find that it blocks dopamine receptors.

So, this horrible chemical restraint becomes the best medical line of defense against schizophrenia, despite causing horrible, uncontrollable twitching with extended use.

It basically causes Parkinson's in people who probably would never benefit from it. I mean, doesn't it seem weird that EVERY person with signs of madness are now, without any resistance from anyone, put on these drugs?

EVERYBODY has accepted that these drugs, are based on scientific wisdom, and are thus the real solution to the problem. Yes it stops certain people from doing very nasty things. But do all people with symptoms really need it? Isn't it more harmful than helpful? Well, who cares. Nowadays, everyone takes it. So, listen to your doctor, and so on. Well, not really, but you know...

Anyhow, there's the history of psychiatric research into schizophrenia, and a short glimpse into the great medical "genius" that has given life to the branch of pharmacy that handles "tranquilizers."

Hence, the whole pharmaceutical industry is vital and must continue to grow and "help" those suffering from "brain" illnesses.

Not existential, spiritual breakdowns...chemical imbalances. Dopamine chemical imbalances.

What's the proof?

Well, haldol stops dopamine from activating the frontal lobe of the brain, and people who used to eat their own dung don't eat their own dung anymore. So... obviously... everyone with schizophrenia should be on the exact same thing, because that's why dopamine blocking drugs work, and obviously dopamine is the cause of schizophrenia...TOTALLY RIDICULOUS. THE DRUGS DO NOT STOP HALLUCINATIONS. THE PROBLEM IS SPIRITUAL. THE SOURCE OF THE PROBLEM IS IN THE HEART. ADDRESS THE HEART AND YOU ADDRESS THE HALLUCINATIONS.

My advise; try the sedatives, but stay on the anti-psychotics too. Going off of them can be seriously dangerous. Also learn about your heart chakra, and start to control it. This will stop the hallucinations. It worked for me. And no anti-psychotic ever did. Anti-anxiety pills have only ever been the closest thing to relief for me, and I think it's because they act on the calming of the heart, rather than the dulling of the frontal lobe of the brain.

!!!

Last edited by Administrator; 01-16-2011 at 12:11 AM.

 
Sponsors Lightbulb
   
Old 11-30-2010, 11:17 PM   #3
Senior Member
(male)
 
Join Date: Nov 2009
Location: sydney, australia
Posts: 224
koolguy HB User
Re: cheapest antipsychotics and side effect

yeah i also have ativan (lorazapam) in my house just in case

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Antipsychotics and Chest Tightness Betsy122 Drug Interactions / Side Effects 0 01-01-2009 07:49 PM
Affects of antipsychotics cmon2008 Alzheimer's Disease & Dementia 3 12-14-2008 05:22 PM
Antipsychotics and muscle "spasms/twitches?" Llama Bipolar Disorder 5 05-11-2008 10:16 PM
Antipsychotics & mood stabilizers when depressed VAST majority of the time? OliveOil25 Bipolar Disorder 0 03-30-2008 03:34 PM
Does anybody here notice their eyes take a weird shape when under antipsychotics? TexGuy22 Schizophrenia 1 10-16-2005 12:35 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!